Publications > Comunicações em Actas de Conferência

Numerical methods for singular boundary value problems involving the p-Laplacian

Lima, Pedro M.; Morgado, M. Luísa

Proceedings of International Conference on Boundary Value Problems: Mathematical Models in Engineering, Biology and Medicine, AIP Conference Proceedings, 1124(1) (2009), 214-223

In this work, we are concerned about a singidar boundary value problem for a nonlinear
ordinary differential equation involving the N-dimensional p-laplacian. This equation may be considered
as a generalized Emden-Fowler equation and arises in models of fliud mechanics, elasticity
theory and other fields of physics. The main feature of the considered boundary value problem is
that it has two singidarities at the endpoints of the considered interval.We analyze the asymptotic
behavior of the solutions near these singidarities and propose computational methods that take this
behavior into consideration. Numerical examples are presented and dicussed.